Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 118, NWS Pueblo, CO

July 17, 2008Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2008, 3:28 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2008, 3:28 PM MDT (21:28 UTC)
Expired
Jul 17, 2008, 4:30 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 172128
SVRPUB
COC009-011-099-172230-
/O.NEW.KPUB.SV.W.0118.080717T2128Z-080717T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT...

* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF TWO
  BUTTES...OR ABOUT 13 MILES NORTH OF SPRINGFIELD...AND WAS MOVING
  TOWARD THE EAST AT 23 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TWO BUTTES.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3751 10280 3768 10279 3794 10205 3739 10204
TIME...MOT...LOC 2127Z 268DEG 20KT 3759 10250

$$
4 follow-up statements
000 
WWUS55 KPUB 172146
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT THU JUL 17 2008

COC009-011-099-172230-
/O.CON.KPUB.SV.W.0118.000000T0000Z-080717T2230Z/
BACA CO-PROWERS CO-BENT CO-
346 PM MDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EXTREME SOUTHEASTERN BENT...SOUTHERN PROWERS AND NORTHEASTERN
BACA COUNTIES...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR TWO
BUTTES...OR 17 MILES NORTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD
THE EAST AT 23 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN PROWERS
COUNTY AND NORTHEASTERN BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3751 10280 3768 10279 3794 10205 3739 10204
TIME...MOT...LOC 2146Z 268DEG 20KT 3759 10237

$$
000 
WWUS55 KPUB 172202
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT THU JUL 17 2008

COC009-011-099-172230-
/O.CON.KPUB.SV.W.0118.000000T0000Z-080717T2230Z/
BACA CO-PROWERS CO-BENT CO-
402 PM MDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EXTREME SOUTHEASTERN BENT...SOUTHERN PROWERS AND NORTHEASTERN
BACA COUNTIES...

AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES
NORTHEAST OF TWO BUTTES...OR 19 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR...AND WAS MOVING TOWARD THE EAST AT 18 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
PROWERS COUNTY AND EXTREME NORTHEASTERN BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3751 10280 3768 10279 3794 10205 3739 10204
TIME...MOT...LOC 2202Z 254DEG 16KT 3763 10229

$$
000 
WWUS55 KPUB 172216
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT THU JUL 17 2008

COC011-172226-
/O.CAN.KPUB.SV.W.0118.000000T0000Z-080717T2230Z/
BENT CO-
416 PM MDT THU JUL 17 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN BENT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3749 10267 3770 10264 3794 10205 3739 10204
TIME...MOT...LOC 2216Z 254DEG 16KT 3765 10221

$$

COC009-099-172230-
/O.CON.KPUB.SV.W.0118.000000T0000Z-080717T2230Z/
BACA CO-PROWERS CO-
416 PM MDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 10 MILES
NORTHEAST OF TWO BUTTES...OR 16 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR...AND WAS MOVING TOWARD THE EAST AT 18 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN PROWERS COUNTY AND EXTREME NORTHEASTERN BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3749 10267 3770 10264 3794 10205 3739 10204
TIME...MOT...LOC 2216Z 254DEG 16KT 3765 10221

$$
000 
WWUS55 KPUB 172234
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT THU JUL 17 2008

COC009-099-172241-
/O.EXP.KPUB.SV.W.0118.000000T0000Z-080717T2230Z/
BACA CO-PROWERS CO-
431 PM MDT THU JUL 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES EXPIRES AT 430 PM MDT...

THIS STORM IS STILL PRODUCING DANGEROUS CLOUD TO GROUND 
LIGHTNING...HEAVY RAIN...WIND GUSTS TO 40 MPH...AND LOCAL PEA SIZE 
HAIL.  TAKE COVER INDOORS UNTIL THIS STORM MOVES OUT OF THE AREA 
LATER THIS EVENING.

LAT...LON 3749 10267 3770 10264 3794 10205 3739 10204
TIME...MOT...LOC 2216Z 254DEG 16KT 3765 10221

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:41 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 17, 1:41 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
141 PM MDT THU JUL 17 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

...SOME LOCALLY HEAVY RAIN THIS EVENING...

WATER VAPOR CURRENTLY SHOWING MID TO UPPER LEVEL DRYING OVER SE CO.
BETTER MOISTURE IS NOW MOVING INTO THE 4 CORNERS REGION. AT THE
SFC...DEWPOINTS HAVE MIXED OUT A BIT AND ARE NOT QUITE AS HIGH AS
PREVIOUSLY PROGGED. SOME SCT CONVECTION HAS DEVELOPED OVR THE
MTS...BUT SO FAR ACTIVITY HAS BEEN SOMEWHAT SUPPRESSED. CURRENT WIND
FIELDS AND SFC PRESS OBS ARE MORE IN LINE WITH RUC FORECASTS THAN
THE MESO ETA/WRF. NAM12 SHOWS A FAIRLY ROBUST FRONT MOVING THROUGH
IN THE 00-03Z TIME FRAME...WITH HIGH PRESSURE BUILDING OVR NE CO.
RUC IS MORE DIFFUSE WITH THE FRONT...AND STRENGTHENS NERLIES IN THE
LATE AFTERNOON. THE NAM FCST IS SUSPECT GIVEN CURRENT OBS. HAVE  TAPERED
BACK POPS SLIGHTLY FOR LATE AFTERNOON AND EVE...BUT STILL EXPECT FAIRLY
GOOD TSTORM COVERAGE SO HAVE MAINTAINED SOLID CHC/SCT POPS...CLOSE
TO LIKELY OVR THE NERN ZONES. THE I-25 CORRIDOR SHOULD SEE STORMS
DEVELOP FIRST BY LATE AFTERNOON...THEN LATER THIS EVE ACTIVITY WILL
SHIFT TO THE ERN PLAINS/SERN GRASSLANDS ALONG THE ADVANCING DIFFUSE
FRONT. COULD STILL SEE A STRONG STORM OR TWO ASSOCIATED WITH THE
FRONT...BUT SVR THREAT APPEARS LIMITED.

TOMORROW...NAM FOCUSES MOST OF THE ACTIVITY IN THE MORNING RATHER
THAN THE AFTERNOON...AND PROGS SOME DEGREE OF CLEARING IN THE
AFTERNOON. AM SKEPTICAL OF THIS SOLUTION BUT HAVE MAINTAINED LOW
GRADE POPS THROUGH THE MORNING AND AFTERNOON. IT APPEARS THAT MAIN
TRIGGER FOR CONVECTION WILL BE A SMALL VORT MOVING OUT OF THE DESERT
SW. WILL SEE A FAIR AMT OF CLOUDS TOMORROW...BUT DAYTIME HEATING WILL
BE SUFFICIENT TO HELP TRIGGER THE BULK OF THE CONVECTION OVR THE MTS
BY LATE MORNING AND EARLY AFTERNOON. TEMPS WILL BE SIGNIFICANTLY
LOWER WITH HIGHS ONLY REACHING THE 80S OVR THE PLAINS. ROSE

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

...HOT AND MOSTLY PRECIPITATION-FREE SATURDAY THROUGH MONDAY...
...POTENTIAL WET THUNDERSTORM PATTERN NEXT WEEK...

SATURDAY THROUGH MONDAY...VERY LARGE MIDDLE-UPPER LEVEL HOT-HIGH
DEVELOPS OVER THE FOUR CORNERS REGION THIS WEEKEND INTO VERY EARLY
NEXT WEEK. THE HIGH WILL BE CENTERED DIRECTLY OVER THE FOUR
CORNERS SATURDAY AND THEN ATTEMPT TO SLOWLY MIGRATE EASTWARD PER
SHORT TERM AND MEDIUM RANGE ENSEMBLE MODEL DATA. ON SATURDAY AND
SUNDAY...WEST-NORTHWESTERLY FLOW WILL BE ALOFT AND SHOULD ADVECT
IN THE MUCH DRIER AIR MASS OVER NORTHERN CA...NORTHERN NV AND
NORTHERN UT. BOTH THE NAM-WRF AND GFS HAVE LITERALLY NO QPF ACROSS
A GOOD PORTION OF CO...ESPECIALLY THE NORTHERN HALF SATURDAY AND
SUNDAY. THERE STILL MAY BE ENOUGH MOISTURE ACROSS THE SOUTHERN
MOUNTAINS...ESPECIALLY NEAR CO/NM BORDER...FOR DIURNALLY DRIVEN
THUNDERSTORMS...BUT THE PROBABILITY SHOULD BE EXTREMELY LOW. I
HAVE CUT BACK ON POPS/WX ACROSS MUCH OF THE FORECAST AREA...EXCEPT
HANGING ON TO SOME VERY LOW END POPS OVER THE MOUNTAINS...MAINLY
ALONG THE CONTINENTAL DIVIDE SOUTHWEST AND CENTRAL MOUNTAINS
SATURDAY THROUGH MONDAY. 700MB TEMPERATURES ARE PROGGED TO BE +18C TO
+22C WITHIN THE HIGH...SO ANTICIPATING HOT TEMPERATURES WITH
SURFACE DEW POINTS TANKING DURING THE AFTERNOON AND EARLY EVENING.
WILL LIKELY SEE HIGH TEMPERATURES AROUND 100F AT PUEBLO SATURDAY
THROUGH MONDAY. POTENTIAL FOR NEAR RECORD HIGH TEMPERATURES. BELOW
ARE THE RECORD HIGHS...

           SAT(7/19)    SUN(7/20)    MON(7/21)

COS         97(2005)     98(205)      98(1981)

PUB        104(2005)    108(2005)    106(2005)

ALS         92(2005)     92(2005)     92(2005)

TUESDAY THROUGH THURSDAY...ENSEMBLE DATA...INCLUDING DGEX AND
ECMWF...SUGGESTING THE MIDDLE TO UPPER LEVEL HIGH PRESSURE SYSTEM
WILL CONTINUE TO MIGRATE EASTWARD INTO THE UNITED STATE PLAINS. IF
THIS DOES OCCUR...THEN IT SPELLS SOME WEATHER CHANGES. WITH THE
LARGE HIGH PRESSURE SYSTEM JUST TO OUR EAST...THE FLOW ALOFT
BECOMES MORE SOUTH-SOUTHWESTERLY. THIS WOULD SUGGEST AMPLE
MOISTURE TO SUPPORT WET THUNDERSTORM DEVELOP AT LEAST EVERY
AFTERNOON AND EVENING...AND A LITTLE GREATER COVERAGE...ESPECIALLY
ACROSS AND NEAR THE MOUNTAINS. THE GREATEST THREAT FROM ANY
THUNDERSTORM IN THIS POTENTIAL PATTERN WOULD BE MODERATE TO VERY
HEAVY RAIN...POSSIBLY IN A VERY SHORT PERIOD OF TIME. DGEX AND GFS
SUGGEST THE 700-500MB SPECIFIC HUMIDITY VALUES OF 6-7.5 G/KG OVER
THE MOUNTAINS AND I-25 CORRIDOR. THIS HIGH GRADE MOISTURE WILL BE
JUXTAPOSED WITH FREEZING LEVELS OF 16K-17K FT MSL AND MEAN CLOUD
LAYER STEERING CURRENTS OF 10KTS OR LESS. IF ALL OF THIS COMES TO
FRUITION...THEN THE THREAT FOR LOCALIZED FLASH FLOODING COULD BE
ON THE INCREASE NEXT WEEK. I INCREASED POPS TO AT LEAST CHANCE
ACROSS THE MOUNTAINS/HIGH VALLEYS...WHICH REALLY ISNT TOO FAR
FROM LATE JULY CLIMATOLOGY. THERE IS STILL SOME UNCERTAINTY...BECAUSE
THE 12Z/17 GFS ENSEMBLE 500MB MEAN PATTERN SUGGESTS THE POTENTIAL
FOR THE HIGH TO REMAIN DIRECTLY OVER CO...BUT SOME OF THE MEMBERS
MAY BE SKEWING THAT A LITTLE. THE ECMWF SURE WANTS TO BUILD THE
500MB HIGH OVER THE SOUTHERN PLAINS/LOWER MS RIVER VALLEY BY
MIDDLE TO LATE NEXT WEEK WITH FAIRLY WIDESPREAD...ALBEIT
LIGHT...500MB SOUTHERLY FLOW OVER THE DESERT SOUTHWEST INTO THE
CENTRAL ROCKIES. IF THE MOISTURE AND PRECIPITATION CAN FORM...THEN
TEMPERATURES WILL BE SLIGHTLY COOLER THAN THE WEEKENDS HEAT
WAVE. THERE COULD BE AN INITIAL CONCERN OF DRY THUNDERSTORMS
ACROSS THE MOUNTAINS AND NEARBY VALLEYS/I-25 CORRIDOR TUESDAY
AFTERNOON...BUT THE ANY STORM WOULD LIKELY TRANSITION FROM DRY
TO WET FAIRLY QUICKLY. THERE COULD BE SOME BRIEF DRY
THUNDERSTORM FIRE WEATHER CONCERNS TUESDAY AS WE TRANSITION FROM
THE HOT AND MOSTLY DRY PATTERN TO A MORE WET MONSOON PATTERN.
SOMETHING TO KEEP AN EYE ON... METZE

&&

.AVIATION...

I-25 CORRIDOR SHOULD SEE STORMS DEVELOP THIS AFTERNOON AND KCOS
ALONG WITH KPUB SHOULD SEE SOME TSRA BY THIS TIME...THROUGH THE
EARLY EVE. NERLY WINDS WILL STRENGTHEN THROUGH EARLY EVE...AND
WILL SEE SOME GUSTY VARIABLE WINDS INVOF TS. LOW CIGS DO NOT
APPEAR LIKELY OVERNIGHT ALTHOUGH COULD SEE SOME MVFR CONDITIONS
ASSOCIATED WITH SCT TO WIDESPREAD PRECIP. THIS CONCERN WILL SHIFT
TO THE SERN PLAINS LATER TONIGHT. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

44/17
Hazardous weather outlook, Jul 17, 7:00 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT THU JUL 17 2008

COZ058>089-093>099-181300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED TODAY ACROSS ALL OF
SOUTHEAST AND SOUTH CENTRAL COLORADO. ACTIVITY TODAY WILL BE
ENHANCED BY A WEAK FRONT WHICH WILL MOVE ACROSS THE REGION LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS SHOULD GET GOING BY LATE
MORNING OVER THE MOUNTAINS...AND THEN SPREAD EAST WITH TIME.
THUNDERSTORMS SHOULD MOVE OUT ONTO THE PLAINS BY MID TO LATE
AFTERNOON...AND THEN ONTO THE FAR EASTERN PLAINS THIS EVENING.

THE PRIMARY THREAT FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND
LIGHTNING. WIND GUSTS TO 45 TO 50 MPH...HAIL UP TO 1/2 INCH IN
DIAMETER...AND PERIODS OF HEAVY RAIN...WHICH MAY CAUSE PONDING OF
WATER. THE STRONGEST THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR
OVER EL PASO COUNTY AND THE FAR EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON FRIDAY.
WITH SOME WIND SHEAR...AND INSTABILITY...THERE WILL BE A THREAT
FOR ONE OR TWO SEVERE STORMS...WITH HAIL UP TO ONE INCH IN
DIAMETER AND WIND GUSTS OVER 60 MPH. STORMS WILL ALSO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN. SATURDAY AND SUNDAY...ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN
AND NEAR THE HIGHER TERRAIN. THE MAIN THREATS WILL BE CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. MONDAY THROUGH
WEDNESDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE
AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL LESS THAN 1/2
INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE ENTIRE REGION FROM 11 AM THROUGH LATE EVENING.

34/13

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:50 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Prowers3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.